Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Théorème de Ney-Spitzer sur le dual de $ {\rm SU}(2)$


Author: Philippe Biane
Journal: Trans. Amer. Math. Soc. 345 (1994), 179-194
MSC: Primary 60J50; Secondary 22E99, 47G30, 60B15, 81S25
MathSciNet review: 1225572
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \phi $ be a central, noneven, positive type function on $ {\text{SU}}(2)$ with $ \phi (e) < 1$. For any polynomial function p on $ {\text{SU}}(2)$, let $ V(p)$ be the left convolution operator by $ p/(1 - \phi )$ on $ {L^2}({\text{SU}}(2))$, we prove that $ V(p)/V(1)$ is a pseudodifferential operator of order 0 and give an explicit formula for its principal symbol. This is interpreted in terms of Martin compactification of a quantum random walk.


References [Enhancements On Off] (What's this?)

  • [B1] Philippe Biane, Quantum random walk on the dual of 𝑆𝑈(𝑛), Probab. Theory Related Fields 89 (1991), no. 1, 117–129. MR 1109477, 10.1007/BF01225828
  • [B2] Philippe Biane, Minuscule weights and random walks on lattices, Quantum probability & related topics, QP-PQ, VII, World Sci. Publ., River Edge, NJ, 1992, pp. 51–65. MR 1186654
  • [B3] Ph. Biane, Équation de Choquet-Deny sur le dual d’un groupe compact, Probab. Theory Related Fields 94 (1992), no. 1, 39–51 (French, with English and French summaries). MR 1189084, 10.1007/BF01222508
  • [B-tD] Theodor Bröcker and Tammo tom Dieck, Representations of compact Lie groups, Graduate Texts in Mathematics, vol. 98, Springer-Verlag, New York, 1985. MR 781344
  • [C] A. Connes, Géométrie non-commutative, Interéditions, Paris, 1990.
  • [De] J. Deny, Sur l'équation de convolution $ \mu = \mu \ast \sigma $, Séminaire de théorie du potentiel, 4$ ^e$ année 1959-1960, n$ ^\circ$ 5.
  • [Di] Jacques Dixmier, Les 𝐶*-algèbres et leurs représentations, Cahiers Scientifiques, Fasc. XXIX, Gauthier-Villars & Cie, Éditeur-Imprimeur, Paris, 1964 (French). MR 0171173
  • [K] A. W. Knapp, Representation theory of semi-simple Lie groups, Princeton Math. Ser., no. 36, Princeton, NJ, 1986.
  • [K-S-K] John G. Kemeny, J. Laurie Snell, and Anthony W. Knapp, Denumerable Markov chains, 2nd ed., Springer-Verlag, New York-Heidelberg-Berlin, 1976. With a chapter on Markov random fields, by David Griffeath; Graduate Texts in Mathematics, No. 40. MR 0407981
  • [N-S] P. Ney and F. Spitzer, The Martin boundary for random walk, Trans. Amer. Math. Soc. 121 (1966), 116–132. MR 0195151, 10.1090/S0002-9947-1966-0195151-8
  • [P] Correction: “A generalized Biane process” [in Séminaire de Probabilités, XXIV, 1988/89, 345–348, Lecture Notes in Math., 1426, Springer, Berlin, 1990; MR1071549 (92a:81093)] by K. R. Parthasarathy, Séminaire de Probabilités, XXV, Lecture Notes in Math., vol. 1485, Springer, Berlin, 1991, pp. 427 (French). MR 1187798
  • [Ped] Gert K. Pedersen, 𝐶*-algebras and their automorphism groups, London Mathematical Society Monographs, vol. 14, Academic Press, Inc. [Harcourt Brace Jovanovich, Publishers], London-New York, 1979. MR 548006
  • [V] N. Ja. Vilenkin, Special functions and the theory of group representations, Translated from the Russian by V. N. Singh. Translations of Mathematical Monographs, Vol. 22, American Mathematical Society, Providence, R. I., 1968. MR 0229863

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 60J50, 22E99, 47G30, 60B15, 81S25

Retrieve articles in all journals with MSC: 60J50, 22E99, 47G30, 60B15, 81S25


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1994-1225572-0
Article copyright: © Copyright 1994 American Mathematical Society